MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D135304
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a webster cs catheter with auto id technology and the catheter had a broken tip/shaft.The device was discovered to be broken before usage in the patient.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 7-aug-2025, the product investigation was completed.It was reported that a patient underwent a cardiac ablation procedure with a webster cs catheter with auto id technology and the catheter had a broken tip/shaft.The device was discovered to be broken before usage in the patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation of the returned device was performed following j&j medtech procedures.Visual inspection of the returned sample revealed that the tip of the device was totally separated and presumably insufficient adhesive was detected.Due to this condition, a manufacturing investigation was requested and it was concluded that this type of failure was related to the manufacturing process as insufficient adhesive was identified between the tip and shaft transition.Adhesive was not applied in accordance with the process instructions, this event was considered as a man issue.A manufacturing record evaluation was performed for the finished device 31577554m number, and no internal actions related to the reported complaint condition were identified.The broken tip issue reported by the customer was confirmed.The root cause of this failure was related to the manufacturing process.A non conformance was opened to address investigation and correction actions related to this failure.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j medtech quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 17-sep-2025, the product investigation was completed.It was reported that a patient underwent a cardiac ablation procedure with a webster cs catheter with auto id technology and the catheter had a broken tip/shaft.The device was discovered to be broken before usage in the patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation of the returned device was performed following j&j medtech procedures.Visual inspection of the returned sample revealed that the tip of the device was totally separated, and presumably insufficient adhesive was detected.Due to this condition, a manufacturing investigation was initiated; after physical verification of the defective unit under microscope, residues of polyurethane (pu) were observed indicating a correct application along tip trepan and shaft including its transition despite that the catheter was received with the tip completely detached from shaft.A manufacturing record evaluation was performed for the finished device 31577554m number, and no internal actions related to the reported complaint condition were identified.Even though the issue was not deemed to be manufacturing related, an awareness session was completed to reinforce the importance of pu application and acceptance criteria.In accordance with the process failure mode and effects (pfmea) catheter with potential process failure mode of having loose tip to shaft, this failure mode could lead to product detachment inside the patient classified as high risk; therefore, a non-conformance was opened to further investigate this isolated case.After physical verification of the defective unit and after attempts to replicate failure.A conclusive root cause for the failure analysis of the defective piece could not be determined given that the mentioned piece presented evident signs of external manipulation or excessive force applied.The broken tip issue reported by the customer was confirmed.The potential cause of the detachment could be related to the manipulation of the device during the procedure; however, the root cause could not be determined.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.An internal action was created to further investigate the tip detachment issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21997857
Report Number2029046-2025-01502
Device Sequence Number8804963
Product Code DRF
UDI-Device Identifier10846835009989
UDI-Public(01)10846835009989(17)280227(10)31577554M
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD135304
Device Lot Number31577554M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer08/07/2025
09/08/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date09/03/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown